Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at May 25, 2010, 12:17 PM CDT for Clayton County, Iowa. It was in force for 80 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2010, 12:17 PM CDT (17:17 UTC)
- Expired
- May 25, 2010, 1:37 PM CDT
- In force
- 80 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Clayton County, IA
The radar
The La Crosse radar (KARX), 99 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 12:30 PM CDT | FLASH FLOOD | Clayton Center, IA | WATER OVER SOME ROADS ALONG AND NEAR HIGHWAY 128 BUT HAS RECEDED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1802 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
593 WGUS53 KARX 251717 FFWARX IAC043-252000- /O.NEW.KARX.FF.W.0002.100525T1717Z-100525T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1217 PM CDT TUE MAY 25 2010 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CLAYTON COUNTY IN NORTHEAST IOWA... * UNTIL 300 PM CDT * AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL REPORTS OF 3 TO 4 INCHES OF RAIN HAVE BEEN RECEIVED FROM LAW ENFORCEMENT...AS WELL AS MINOR FLOODING OVER THE ROADS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ANY LOCATIONS FROM FARMERSBURG AND GARNAVILLO. AT 1210 PM...DOPPLER RADAR INDICATED THAT MORE THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT THE AREA THROUGH 2 PM...WITH POSSIBLY 2 TO 3 MORE INCHES OF RAIN POSSIBLE. FLOODING IS EXPECTED TO WORSEN THROUGH THE AFTERNOON IN THE WARNED AREA. RISES ON THE FOLLOWING STREAMS AND RIVERS ARE EXPECTED THIS AFTERNOON...HOWARD CREEK...ROBERTS CREEK...BUCK CREEK...SOUTH CEDAR CREEK...SOUTH CEDAR CREEK...THE TURKEY RIVER...SPRING BRANCH...DRY MILL CREEK...MOODY RUN AND BLOODY RUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4302 9119 4281 9115 4281 9138 4303 9137 $$ BAUMGARDT
1 follow-up statement
342 WGUS73 KARX 251837 FFSARX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 137 PM CDT TUE MAY 25 2010 IAC043-251849- /O.CAN.KARX.FF.W.0002.000000T0000Z-100525T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLAYTON IA- 137 PM CDT TUE MAY 25 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL CLAYTON COUNTY IS CANCELLED... IT WAS THOUGHT THAT ADDITIONAL RAINFALL WOULD OCCUR IN THE WARNED AREA THIS AFTERNOON...CAUSING FLASH FLOODING. HOWEVER THE STORMS HAVE SHIFTED EAST AND ALSO WEAKENED. THEREFORE...THERE IS NOT AN IMMEDIATE THREAT FOR FLASH FLOODING. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE. LAT...LON 4302 9119 4281 9115 4281 9138 4303 9137 $$ BAUMGARDT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at May 25, 12:11 PM CDT, 6 minutes earlier.
Area forecast discussion, May 25, 12:11 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1211 PM CDT TUE MAY 25 2010 .UPDATE...THIS AFTERNOON CLOSELY WATCHING TWO CONCENTRATED AREAS OF CONVECTION. THE FIRST IS LOCATED ACROSS SOUTHERN CLARK COUNTY AND EASTERN JACKSON COUNTY. THERE IS 3 TO 4K J/KG SURFACE BASED CAPE AHEAD OF THIS SYSTEM ACROSS NORTH CENTRAL WISCONSIN. IN ADDITION THE 25.14Z HRRR SHOWS THAT THIS SYSTEM WILL CONTINUE NORTHWARD THROUGH THIS AREA THROUGH MID AFTERNOON. DUE TO THIS THE PRECIPITATION CHANCES WERE RAISED TO 100 PERCENT. RESIDENT SHOULD BE PREPARED FOR FREQUENT LIGHTNING AND 1 TO 2 INCH HOURLY RAINFALL RATES WITH THIS SYSTEM. THE SECOND AREA OF CONVECTION WAS LOCATED ACROSS PARTS OF NORTHEAST IOWA. THE LATEST 25.14Z HRRR SUGGESTS THAT THIS CONVECTION WILL SPREAD ACROSS THE REMAINDER OF THE FORECAST AREA THIS AFTERNOON. AS A RESULT...THE LIKELY PRECIPITATION CHANCES WERE SPREAD FURTHER EAST INTO CENTRAL AND SOUTHWEST WISCONSIN. THESE THUNDERSTORMS HAVE BEEN HIGHLY PROLIFIC RAINFALL PRODUCERS THIS MORNING...AND SINCE THIS WILL LIKELY CONTINUE THIS AFTERNOON... HEAVY RAIN WORDING WAS ADDED TO THE FORECAST. && .PREV DISCUSSION... /ISSUED 918 AM CDT TUE MAY 25 2010/ UPDATE...THIS MORNING SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP IN AN AREA OF 925 MB AND 850 MB MOISTURE CONVERGENCE ACROSS WESTERN WISCONSIN AND EASTERN IOWA. THE 25.12Z RUC SHOWS THAT THIS CONVERGENCE WILL GRADUALLY WEAKEN THIS MORNING. AS THIS OCCURS...THE THUNDERSTORM ACTIVITY SHOULD SLOWLY DECREASE IN COVERAGE. THE FORECAST WAS UPDATED TO INCREASE THE RAIN CHANCES FROM NORTHEAST IOWA...NORTHEAST INTO CENTRAL WISCONSIN. PREV DISCUSSION... /ISSUED 317 AM CDT TUE MAY 25 2010/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT RATHER DIFFICULT FORECAST REGIME THROUGH WEDNESDAY...WITH MAIN CONCERN ON PRECIPITATION CHANCES THROUGH WEDNESDAY NIGHT AND ITS AFFECT ON TEMPERATURES. 08Z WATER VAPOR IMAGERY IS SHOWING A WELL DEFINED UPPER CIRCULATION OVER EASTERN MONTANA AND ANOTHER WEAK SHORTWAVE ROTATING THROUGH ILLINOIS. SURFACE BOUNDARY ASSOCIATED WITH THE MONTANA WAVE WAS SPAWNING A LINE OF CONVECTION ALONG THE MINNESOTA/DAKOTAS BORDER AND ALONG THE IOWA NEBRASKA BORDER. WELL DEFINED OUTFLOW BOUNDARY SEEN RACING OUT AHEAD OF THIS LINE. MEANWHILE SHORTWAVE OVER ILLINOIS SPAWNING A SMALL CLUSTER OF STORMS HEADING INTO NORTHWEST ILLINOIS. OTHERWISE INFRARED SATELLITE IMAGERY SHOWING CLEAR SKIES ACROSS THE FORECAST AREA...WITH HIGHER CLOUDS SPREADING IN FROM THE WEST AND SOUTH. ONLY DIFFERENCE BETWEEN THE 25.00Z NCEP DETERMINISTIC MODELS IS IN HOW QUICKLY THE HIGH BUILDS INTO THE REGION WEDNESDAY NIGHT. NAM SLOWEST AND ACTUALLY CONTINUES SOME INSTABILITY INTO THURSDAY ACROSS THE FAR SOUTH...WHILE GFS PUSHES BOUNDARY WELL SOUTH OF THE AREA. GFS HAS BEEN THE MOST CONSISTENT WITH THE MOVEMENT OF THE SYSTEM. BIGGEST QUESTION IN THE NEAR TERM IS CONVECTIVE POTENTIAL TODAY. UPPER LOW LIFTS FROM MONTANA THIS MORNING INTO MANITOBA LATER TODAY. FRONTAL BOUNDARY PUSHES EAST...BUT MODELS NEVER TAKE IT BEYOND THE INTERSTATE 35 CORRIDOR. HOWEVER...SEVERAL OUTFLOW BOUNDARIES...ONE FROM THE CONVECTION OVER WESTERN IOWA AND MINNESOTA AND THE OTHER FROM THE CONVECTION IN ILLINOIS LIKELY TO PLAY A ROLE TODAY. WITH LITTLE IN THE WAY OF MIXED LAYER CIN EXPECTED TODAY WILL LIKELY SEE CONVECTION BEGIN TO FIRE OVER THE AREA FROM MID MORNING ON. MODELS CONSISTENT IN THIS DEVELOPMENT AROUND 15Z. THUS HAVE KEPT THE LIKELY PROBABILITIES GOING...ESPECIALLY NEARER THE SURFACE FRONT ACROSS THE WEST. ORGANIZED SEVERE NOT EXPECTED AS DEEP SHEAR IS 20 KNOTS OR LESS...BUT GIVEN INSTABILITIES CANNOT RULE OUT AN ISOLATED SEVERE HAIL OR WIND REPORT. WITH THE EXPECTED CLOUDS AND CONVECTION...TEMPERATURES TO BE PROBLEMATIC.WITH A VERY WARM START TO THE DAY STILL EXPECT READINGS TO REACH THE UPPER 80S IN MANY AREAS. AS INSTABILITY WANES THIS EVENING AND LACK OF ANY MOISTURE TRANSPORT MAY SEE CONVECTION WIND DOWN BY LATE EVENING...BUT WITH ANY RESIDUAL BOUNDARIES AND THE VERY MOIST LOW LEVELS WILL NOT ADD ANY TIMING TO THIS TIME FRAME. SURFACE BOUNDARY FINALLY MAKES ITS WAY THROUGH THE AREA WEDNESDAY. WITH MOIST AIRMASS STILL IN PLACE (SURFACE DEW POINTS IN THE MID TO UPPER 60S) AND LITTLE IF ANY CIN...EXPECT CONVECTION TO ONCE AGAIN INCREASE IN COVERAGE. FOR THIS REASON DID RAISE PROBABILITIES INTO THE LIKELY CATEGORY. WITH LIGHTER LOW LEVEL WINDS PER SOUNDINGS AND PRECIPITABLE WATER VALUES RUNNING NEARLY 200 PERCENT OF NORMAL COULD SEE SOME SLOWER MOVING CELLS WITH THE POTENTIAL FOR LOCALLY HEAVY DOWNPOURS. CONVECTION WILL BE ON THE WANE WEDNESDAY NIGHT AS DRIER AIR BEGINS TO FILTER INTO THE AREA. HIGHEST PROBABILITIES WILL BE DURING THE EVENING HOURS ACROSS THE SOUTHERN ZONES. HIGH PRESSURE THEN BUILDS IN FROM THE NORTH THURSDAY AND THURSDAY NIGHT. COOLER TEMPERATURES ALBEIT STILL ABOVE NORMAL AND MORE COMFORTABLE HUMIDITIES WILL BE FELT. WITH THE CLEAR SKIES THURSDAY NIGHT AND LIGHT WINDS AND RECENT RAINFALL COULD SEE THE POTENTIAL FOR SOME AREAS OF FOG...ESPECIALLY IN THE VALLEY LOCATIONS. STILL A FEW DAYS OUT AND THUS WILL NOT INCLUDE IN THE DATABASE AS OF YET. LONG TERM...FRIDAY THROUGH MONDAY BOTH THE 25.0Z GFS AND ECMWF IN GOOD AGREEMENT AT THE BEGINNING OF THE PERIOD IN KEEPING UPPER RIDGE AND SURFACE HIGH PRESSURE OVER THE AREA. DIFFERENCES DO BEGIN TO COME INTO PLAY LATER IN THE WEEKEND AND EARLY NEXT WEEK. UPPER LOW PUSHES OUT OF THE NORTHERN ROCKIES INTO SOUTHERN CANADA PUSHING A SURFACE BOUNDARY TOWARD THE AREA. GFS FASTEST WITH THIS INITIATING CONVECTION ALONG IT ON SUNDAY ACROSS THE FORECAST AREA...WHILE ECMWF SLOWER WITH THE FRONT PLACING IT OVER WESTERN MINNESOTA. WITH THESE CONTINUED DIFFERENCES THE LOWER END PROBABILITIES FOR SUNDAY INTO MONDAY LOOK REASONABLE. THUS NO CHANGES WERE MADE TO THIS TIME FRAME. AVIATION...TODAY AND TONIGHT A LOWER CONFIDENCE FORECAST FOR TODAY/TONIGHT...AS FAR AS CONVECTION CHANCES/TRENDS AND MVFR/IFR OCCURRENCE AT THE TAF SITES. THE AIRMASS OVER THE AREA REMAINS UNSTABLE FOR TODAY/TONIGHT...WITH A WEAKENING INVERSION/CAP ALOFT. MODEL SOUNDINGS INDICATE THIS TO BE MINIMAL OVER THE AREA BY MID MORNING. FORCING MECHANISMS TO FOCUS CONVECTION REMAIN ON THE WEAK SIDE. HOWEVER WITH THE WEAKENING CAP...ANY WEAKER FEATURES LIKELY TO BE ENOUGH TO INITIATE SCT SHRA/TSRA OVER THE AREA TODAY. ONE OF THESE IS A WEAKENING BOUNDARY PUSHING IN FROM THE WEST. ANOTHER IS A WEAK SHORTWAVE OR TWO ROTATING AROUND THE WEST SIDE OF THE UPPER LEVEL HIGH CENTERED OVER EASTERN ONT. MODEL CONSENSUS HAS THESE WEAK FEATURES PROVIDING ENOUGH CONVERGENCE/LIFT FOR SCT -SHRA/TSRA OVER THE AREA BY LATE MORNING. HOWEVER...MODEL CONSENSUS WEAK WITH ACTUAL TIMING/LOCATION OF SHRA/TSRA IN/AROUND THE AREA. WILL LEAVE TAFS WITH VCSH AND CB MENTION UNTIL A CLEARER TIMING TREND FOR TSRA CAN BE DETERMINED. SOME CONSENSUS FOR A LULL IN THE CONVECTION TONIGHT AS INSTABILITY DECREASES...WITH AN INCREASE OF SHRA/TSRA ON WED AS INSTABILITY BUILDS AHEAD OF THE MAIN COLD FRONT PUSHING THRU THE AREA. GENERAL VFR CONDITIONS EXPECTED TO PREVAIL THRU TODAY/TONIGHT...EXCEPT MVFR/LCL IFR CIGS/VSBYS IN THE SCT SHRA/TSRA. A BETTER SIGNAL FOR A PERIOD OF MVFR CIGS/VSBYS WITH THE FRONTAL PASSAGE ON WED. CLIMATE...TODAY AND TONIGHT AFTER A RECORD BREAKING DAY MONDAY...MORE RECORDS COULD BE BROKEN AGAIN TODAY. THE CAVEAT TO RECORDS HIGHS TODAY WILL BE THE AMOUNT OF CLOUDS AND PRECIPITATION. BUT WITH A WARM START TO THE DAY IT WILL NOT TAKE MUCH OF A RISE TO GET NEAR THE RECORD LEVELS. THE TABLE BELOW PROVIDES SOME OF THE RECORDS FOR THIS TIME PERIOD... ROCHESTER MN... TUESDAY MAY 25 MAXIMUM TEMPERATURE...89 IN 1980 TUESDAY MAY 25 WARMEST MINIMUM TEMPERATURE...64 IN 1944 LA CROSSE WI... TUESDAY MAY 25 MAXIMUM TEMPERATURE...91 IN 1980 TUESDAY MAY 25 WARMEST MINIMUM TEMPERATURE...71 IN 1914 && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && UPDATE...BOYNE SHORT/LONG TERM...RABERDING AVIATION...RRS CLIMATE...BOYNE/RABERDING
Hazardous weather outlook, May 25, 7:48 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 748 AM CDT TUE MAY 25 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-261100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 748 AM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT AS A WEAKENING COLD FRONT PUSHES INTO THE MOIST AND UNSTABLE AIRMASS OVER THE AREA. DUE TO THE WINDS ALOFT BEING ON THE LIGHT SIDE...ORGANIZED SEVERE STORMS ARE NOT EXPECTED TODAY OR TONIGHT. HOWEVER...DURING THIS AFTERNOON WHEN THE AIRMASS WILL BE MOST UNSTABLE...AN ISOLATED STORM OR TWO CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH AND PENNY SIZED HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED ON WEDNESDAY AS THE COLD FRONT PUSHES SOUTH ACROSS THE AREA. WITH WEAK WINDS ALOFT ON WEDNESDAY...THE THREAT OF ORGANIZED SEVERE THUNDERSTORMS APPEARS MINIMAL. A FEW OF THE STORMS MAY STILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 45 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
In the hours before
Local storm report, May 25, 11:23 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1123 AM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLOOD 3 NE ELKADER 42.89N 91.36W
05/25/2010 CLAYTON IA AMATEUR RADIO
WATER OVER IOWA AVENUE JUST NORTH OF ITS INTERSECTION
WITH HIGHWAY 128
&&
TMSLocal storm report, May 25, 11:34 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1134 AM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL EDGEWOOD 42.65N 91.40W
05/25/2010 E0.75 INCH CLAYTON IA LAW ENFORCEMENT
DIME SIZE HAIL
&&
AJLocal storm report, May 25, 11:38 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1138 AM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HEAVY RAIN 3 N GARNAVILLO 42.91N 91.24W
05/25/2010 E3.50 INCH CLAYTON IA FIRE DEPT/RESCUE
3.5 TO 4.0 INCHES OF RAIN...ALSO REPORTED 0.25 INCHES 4
MILES SOUTH OF GARNAVILLO
&&
BROOKSSpecial weather statement, May 25, 11:47 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1147 AM CDT TUE MAY 25 2010 IAZ029-030-251745- CLAYTON-FAYETTE- 1147 AM CDT TUE MAY 25 2010 ...STRONG THUNDERSTORMS CONTINUE ACROSS CLAYTON AND EASTERN FAYETTE COUNTIES... AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS BETWEEN FAYETTE AND ELKADER AND SOUTH TO ARLINGTON AND STRAWBERRY POINT...MOVING NORTH AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS TO 40 MPH HAVE ALREADY BEEN REPORTED FROM THESE STORMS. LOCALIZED FLOODING...NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH AND FREQUENT CLOUD TO GROUND ARE POSSIBLE WITH THESE STORMS. * THE THUNDERSTORMS WILL AFFECT THE FOLLOWING AREAS THROUGH 1245 PM... WADENA...VOLGA...ELKADER...MEDERVILLE...CLAYTON CENTER...ST OLAF...GARBER...HIGHLAND...CLERMONT AND FARMERSBURG. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. DO NOT DRIVE THROUGH FLOODED ROADWAYS. AJ
Local storm report, May 25, 11:50 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1150 AM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL EDGEWOOD 42.65N 91.40W
05/25/2010 E0.88 INCH CLAYTON IA EMERGENCY MNGR
MOSTLY PEA SIZE HAIL WITH SOME NICKEL SIZED
&&
TMSLocal storm report, May 25, 11:52 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1152 AM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN HILLSBORO 43.65N 90.34W
05/25/2010 M2.37 INCH VERNON WI EMERGENCY MNGR
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:39 AM CDT | Areal Flood Advisory | ARX | Clayton | 3 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.